# SDR 97ZZZX2894

- Difficulty date: May 14, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N1523U
- Make and model: Cessna U206F
- Aircraft serial: U20602234
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire
- Condition: Shorted
- Location: Firewall
- Part time: 6,662 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

THE PILOT NOTED SMOKE COMING FROM UNDER THE INSTRUMENT PANEL UPON ACTIVATING THE MASTER ELECTRICAL SWITCH.  UPON INVESTIGATION, FOUND THE WIRING COMING THROUGH THE UPPER LEFT FIREWALL WAS BURNED AT THE FIREWALL ONLY.  IT APPEARS THAT DUE TO AGE, THE INSULATOR GROMMET HAD WORN THROUGH ALLOWING ONE WIRE TO CONTACT GROUND AND BURN THROUGH WHICH STARTED THE OTHERS IN THE BUNDLE ALLOWING THEM TO SHORT TO THE SHIELDING.  THE AREA WAS COVERED BY A THICK GLOB OF SEALANT MAKING IT IMPOSSIBLE TO INSPECT.  AFTER REPLACING OR REPAIRING THE WIRES AS NECESSARY, A FUNCTIONAL CHECK OF THE CIRCUIT PROTECTORS WAS DONE AND FOUND NORMAL.
